MAUDE Adverse Event Report: STRYKER TRAUMA KIEL CONDYLE SCREW T2 FEMUR Ø5X75 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL CONDYLE SCREW T2 FEMUR Ø5X75 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1895-5075S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that "as we have just discussed by telephone, i am sending you an e-mail to inform you of an incident concerning the placement of a retrograde s2 femur nail on monday.Indeed, when the transcondylar screw was placed in compression, it never screwed in despite the 1.8 pin and the drilling on both sides of the condyle." additional information received: "the procedure was completed correctly but without this transcondylar compression screw.No clinical consequences to date.Yes, the procedure was delayed by about 20 minutes.No additional medical intervention, but we used the image intensifier more than usual, which could have had repercussions on the patient and the personnel present.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.Device inspection revealed the following: the returned device shows signs of usage evident by intense scratches on the shaft of the screw.Appearance of heavy scratches on the screw surface and deformation of the head indicate that the insertion and/or extraction of the screw required great amount of force, possibly caused due to misalignment, consequently interacting with the nail and the washer.Some portion of the threads look flattened with faded anodization which is also indicative of the fact that the screw was not inserted properly and was rather misaligned.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, the root cause of the issue is user related as evident by the signs of misaligned insertion.If more information is provided, the case will be reassessed.

Brand Name
CONDYLE SCREW T2 FEMUR Ø5X75 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14102939
Report Number0009610622-2022-00131
Device Sequence Number11963382
Product Code HSB
UDI-Device Identifier04546540202185
UDI-Public04546540202185
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K014220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number1895-5075S
Device Catalogue Number18955075S
Device Lot NumberK027A8F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer07/19/2022
Initial Report FDA Received Date04/13/2022
Supplement Report FDA Received Date08/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown